Research Article | Open Access
Inequality of Ostrowski Type for Mappings with Bounded Fourth Order Partial Derivatives
A general Ostrowski’s type inequality for double integrals is given. We utilize function whose partial derivative of order four exists and is bounded.
In 1938, Ostrowski  introduced the following integral inequality.
Theorem 1. Let : be continuous mapping on and differentiable on , whose derivative is bounded on , i.e., , then for all The constant is sharp in the sense that it cannot be replaced by a smaller one.
Theorem 2. Let : be a differentiable function defined on and let in . Then, for every ,
In 1998, Barnett and Dragomir  proved the following Ostrowski type inequality for mappings of two variables with bounded second order partial derivatives.
Theorem 3. Let : continuous on , exists on and is bounded, i.e., Then we have the inequalityfor all .
In , Xue et al. derive the following inequality of Ostrowski type.
Theorem 4. Let : be an absolutely continuous function such that the partial derivatives of order two exist and suppose that there exist constants with for all . Then we havefor all and .
More recently, Sarikaya et al.  establish weighted Ostrowski type inequalities considering function whose second order partial derivatives are bounded as follows.
Theorem 5. Let : be an absolutely continuous function such that the partial derivatives of order two exist and are bounded, i.e., for all .Then we havewhere
2. Main Results
In order to introduce our main results, we commence with the following lemma.
Lemma 6. Let : be an absolutely continuous function such that the partial derivative of order 4 exists for all and . Then for any two mappings and , whereandthe identity holds.
Proof. By definitions of and in both (9) and (10), we haveFor , integration by parts yieldsSimilarly, , , and can be obtained.
Thus, by adding , , , and , we easily deduceBy further algebraic manipulations and assuming result by , the proof of Lemma 6 is completed.
Theorem 7. Let : such that be an absolutely continuous function such that the partial derivative of order 4 exists and is bounded; i.e., for all . Then for all and , we havewhere the functional is given by (11).
Corollary 8. Under the assumption of Theorem 7 with , we have
Corollary 9. Under the assumption of Theorem 7 with , , and we have
Corollary 10. Under the assumption of Theorem 7 with , , and we have
No data were used to support this study.
Conflicts of Interest
The author declares no conflicts of interest.
- A. Ostrowski, “Über die Absolutabweichung einer differentiebaren Funktion von ihrem Integralmittelwert,” Commentarii Mathematici Helvetici, vol. 10, no. 1, pp. 226-227, 1937.
- G. V. Milovanovic, On Some Integral Inequalities, Univ. Beograd. Publ. Elektrotehn. Fak. Ser. Math. Fiz., (498/541), pp, 119-124, 1975.
- N. S. Barnett and S. S. Dragomir, “An Ostrowski type inequality for double integrals and applications for cubature formulae,” Soochow Journal of Mathematics, vol. 27, no. 1, pp. 1–10, 2001.
- Q. Xue, J. Zhu, and W. Liu, “A new generalization of Ostrowski-type inequality involving functions of two independent variables,” Computers & Mathematics with Applications, vol. 60, no. 8, pp. 2219–2224, 2010.
- M. Z. Sarikaya, H. Yaldiz, and S. Erden, “On the weighted Ostrowski type inequalities for double integrals,” Kragujevac Journal of Mathematics, vol. 38, no. 2, pp. 303–314, 2014.
- W. G. Alshanti and A. Qayyum, “A note on new Ostrowski type inequalities using a generalized kernel,” Bulletin of Mathematical Analysis and Applications, vol. 9, no. 1, pp. 74–91, 2017.
- W. G. Alshanti, A. Qayyum, and M. A. Majid, “Ostrowski type inequalities by using generalized quadratic kernel,” Journal of Inequalities and Special Functions, vol. 8, no. 4, pp. 111–135, 2017.
- W. G. Alshanti, “A Perturbed Version of General Weighted Ostrowski Type Inequality and Applications,” International Journal of Analysis and Applications, vol. 16, no. 4, pp. 503–517, 2018.
- S. Erden, H. Budak, and M. Z. Sarikaya, “An Ostrowski type inequality for twice differentiable mappings and applications,” Mathematical Modelling and Analysis, vol. 21, no. 4, pp. 522–532, 2016.
- S. S. Dragomir, P. Cerone, N. S. Barnett, and J. Roumeliotis, “An inequality of the Ostrowski type for double integrals and applications for cubature formulae,” RGMIA Research Report Collection, vol. 2, no. 6, pp. 1–13, 1999.
- B. G. Pachpatte, “On an inequality of Ostrowski type in three independent variables,” Journal of Mathematical Analysis and Applications, vol. 249, no. 2, pp. 583–591, 2000.
- B. G. Pachpatte, “On multivariate Ostrowski type inequalities,” Journal of Inequalities in Pure and Applied Mathematics, vol. 3, no. 4, pp. 1–12, 2002.
- M. Z. Sarikaya, “On the Ostrowski type integral inequality for double integrals,” Demonstratio Mathematica, vol. 45, no. 3, pp. 533–540, 2012.
- M. Z. Sarikaya and H. Ogunmez, “On the weighted Ostrowski-type integral inequality for double integrals,” Arabian Journal for Science and Engineering, vol. 36, no. 6, pp. 1153–1160, 2011.
- G. Farid, “New Ostrowski-type inequalities and their applications in two coordinates,” Acta Mathematica Universitatis Comenianae, vol. 85, no. 1, pp. 107–112, 2016.
Copyright © 2019 Waseem Ghazi Alshanti. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.